Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 131, NWS Wakefield, VA

December 29, 2021

NWS Wakefield, VA issued this small craft advisory at Dec 29, 2021, 12:55 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2021, 12:55 AM EST (05:55 UTC)
Expired
Dec 29, 2021, 9:46 AM EST
In force
9 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

516 
WHUS71 KAKQ 290555
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1255 AM EST Wed Dec 29 2021

ANZ630-631-291400-
/O.NEW.KAKQ.SC.Y.0131.211229T0555Z-211229T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1255 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291400-
/O.NEW.KAKQ.SC.Y.0131.211229T0555Z-211229T1500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1255 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
362 
WHUS71 KAKQ 290849
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
349 AM EST Wed Dec 29 2021

ANZ630-631-291500-
/O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
349 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291500-
/O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
349 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
458 
WHUS71 KAKQ 291148
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
648 AM EST Wed Dec 29 2021

ANZ630-631-291500-
/O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
648 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291500-
/O.CON.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
648 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
173 
WHUS71 KAKQ 291446
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
946 AM EST Wed Dec 29 2021

ANZ630>632-634-291600-
/O.CAN.KAKQ.SC.Y.0131.000000T0000Z-211229T1500Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
946 AM EST Wed Dec 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds continue to diminish this morning and the advisory has been
cancelled. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 8:56 PM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 28, 8:56 PM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
856 PM EST Tue Dec 28 2021

.SYNOPSIS...
A frontal boundary will meander across the local area through
Wednesday. Low pressure and its associated cold front will
track across the region Wednesday night into Thursday. A
stronger low pressure system is expected to affect the local
area during the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 845 PM EST Tuesday...

Latest MSAS has a frontal bndry snaking its way just south and
west of the AKQ fa. Models want to bring it north overnight, but
just how far north it gets is still in question. Best guess of
where it will be at 12Z is across srn VA, ivof VA ST RT 460 (ish).
This makes for some adjustments in the grids overnite. Prime of
which will be temps. Readings have fallen into the low-mid 50s
across ne NC (where skies are clr to pt cldy) to as low as the
mid 40s ivof SBY. Not much drop expected from these values (maybe
a degree or two) with steady temps expected overnite except across
srn VA/ne NC where temps should actually rise to arnd 60. Sky
coverage ranges from pt to mstly cldy north/west to fair/pt cldy
south/east. Pcpn wise, high res data suggests a few shwrs are
still psbl across the nrn tier zones so left slght chc in there.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 225 PM EST Tuesday...

Starting out in the warm sector Wed...at least central and srn
portions of the FA. Complex low pressure will be tracking across
the nrn mid-Atlantic region Wed into Thu pushing a cold front S
across the FA (eventually dissipating over srn VA Thu). RA chcs
increase across the N by Wed afternoon while remaining low
farther to the SE. Better than 60% PoP N/central locations Wed
night...40-50% PoPs towards NE NC. Ribbon of best moisture
expected to shift S Thu...putting srn VA to NE NC in highest
PoPs (40-60%). QPF upwards of 1/2-3/4" inch psbl over the nrn
areas...1/4" or less across far SE VA-NE NC. Highs Wed 70-75F S
to the l-m60s N and NE. Lows Wed night in the u40s N to around
60F over NE NC. Remaining mostly cloudy Thu w/ highs in the
u50s-l60s NE to the l70s over interior NE NC. Drying out Thu
night then VRB clouds/partly sunny Fri and remaining mild w/
highs in the u50s-around 60F on the ern shore to the m-u60s most
other places.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 135 PM EST Tuesday...

Blended guidance begins to bring unsettled/wet back into the
local area by late Fri night. Lo pres that develops over the
wrn plains Fri is forecast to track ENE to the OH Valley
Sat...pulling moisture into the mid-Atlantic region from the
W/SW. PoPs for Sat will remain likely across the N (60-70%) with
chc PoPs S (40-50%)...tapering off late Sat. The blended
guidance brings a trailing system and additional RA chcs to the
area Sat night through Sun eventually pushing it associated
(strong) cold front through the FA Sun night. Colder/dry wx by
Mon/Tue. While a brief period of snow may mix in before the pcpn
ends late Sun night/early Mon...overall the dry air looks to
arrive too quick for any significant winter precip for this
event.

Temperatures will remain (well) above normal Fri night through
Sun. Low Fri night from the u40s-l50s N to the l-m50s S. Highs
Sat in the 60s...l-m70s across srn VA-NE NC. Lows Sat night
ranging through the 50s. Highs Sun in the l-m60s...u60s INVOF
coastal NE NC. Colder Mon-Tue as strong hi pres builds in from
the WNW. Lows Sun night from the u20s NW to the m-u30s SE. Highs
Mon in the 40s. Highs Tue mainly 45-50F.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
As of 850 PM EST Tuesday...

CIGS generally MVFR across the Piedmont north of a warm front
and VFR south/east of it. S-SE winds this eve become S-SW later
tonite and Wed behind the front. Gusty up to 20 kts Wed across
the se. The front meanders across the area Wed aftrn with
continued MVFR CIGS. Some ST and psbl light rain psbl at SBY
before the end of the forecast period.

OUTLOOK...
Ocnl flight restrictions and chcs for rain cont Wed nite and Thurs
as low pres and associated cold front push across the area. A period
of drying is expected by Fri with rain chcs ramping up again over
the weekend.

&&

.MARINE...
As of 240 PM EST Tuesday...

Afternoon analysis places a weak baroclinic zone near or just south
of the CWA. Local winds are quite variable this afternoon but are
generally onshore at 5-10 kt. Waves in the bay are around 1 ft with
seas offshore around 2 ft.

The front is expected to move northward across the area this evening
into tonight which will allow winds to switch back to the S and SSW
as low pressure over WV migrates slowly east and southeast. This
will allow the pressure gradient to tighten across the waters
tonight with SSW flow increasing to around 15 kt in the bay and 15-
20 kt offshore. Local wind probabilities are not overly impressive
for the bay or sound so will keep SCA headlines out of the forecast,
though a few gusts in excess of 20 kt are certainly possible at
elevated sensors tonight. The gradient will relax on Wednesday with
the front hanging around the northern half of the area in the
morning before moving south once again to the I-64 corridor during
the afternoon. Guidance is still having a tough time pinning down
the exact placement of the front and weak waves of low pressure over
the coming days but in general, areas to the south of the front will
see marginally stronger SW winds while areas near and to the north
of the front will see NE winds. Unsettled weather will continue
through the late week period into the weekend as a warm front lifts
northward on New Year's Eve into Saturday. A stronger cold front
looks to cross the area Sunday evening with strong cold advection
and NW winds. Small craft conditions are likely with the potential
for low-end Gales into the first half of Monday.

Waves will increase a bit to 2-3 ft with the stronger SSW winds
tonight while seas increase to 3-4 ft. Thereafter, waves 1-2 ft and
seas 2-3 ft persist through early Saturday. Waves/seas increase
substantially Sunday night into Monday in the post-frontal NW
winds.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB/MPR
NEAR TERM...MPR
SHORT TERM...ALB
LONG TERM...ALB/LKB
AVIATION...MPR
MARINE...RHR
Hazardous weather outlook, Dec 28, 2:25 PM EST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
225 PM EST Tue Dec 28 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-291930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
225 PM EST Tue Dec 28 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.